Cymbalta (Not For Me!)

After meeting and discussing my current situation (worsening depression, anxiety, and panic attacks) with my new psychiatrist (prescription writer) last year, he prescribed Abilify to add to the Prozac, which I had taken successfully for over twenty years. Prozac by itself didn’t seem to be enough to handle my worsening situation. I was having sporadic crying bouts and didn’t want to leave the house. After Googling “Abilify side effects” I made the decision not to try it. Dr. Psych next suggested Elavil, which I had taken in the past. I am not in agreement that I should have to take one antidepressant to bolster the effectiveness of another, but that seems to be the way of the psych world. (And a huge boost for pharmaceutical companies as well!) But that’s a discussion in itself! The Elavil caused side effects that were not pleasant and I had started on the lowest dose. I discontinued the Elavil. Next up was stopping Prozac and starting Cymbalta. I asked about side effects and Dr. Psych said to stop Googling so much. For the very first time, I didn’t do extreme research  on a drug. Most likely because I was feeling so desperate, depressed, hopeless, and was definitely not myself. I was directed to stop the Prozac immediately and start the Cymbalta at 60 mg. for about one month. I didn’t notice any changes. Dr. P. upped dose to 120 mg. Still no noticeable change with pain relief, but the nausea, cramping, body aches, fatigue, and insomnia were worse.
After speaking with my pain management doctor, we agreed that the Cymbalta was not doing anything for my pain levels and I was having pretty bad side effects. Dr. Pain wanted me to stop the Cymbalta after telling me that there are no studies showing that taking more than 60mg. has any more effect than the highest recommended dose of 60 mg. I was, as I stated earlier, taking 120mg per Dr. Psych. I was told to taper off the Cymbalta and given a strict schedule to follow. I am having a horrific time tapering off the Cymbalta. I wish I had read the warnings before starting it. I never would have started. I know my body and my tolerance and what side effects are likely to affect me. I did my research after the fact and now know it is very difficult to taper and dangerous to just stop cold turkey. All kinds of withdrawal side effects. People have been hospitalized to for withdrawal. I feel rotten. New leg and calf pain that wakes me up to where I have to walk around half the night, worsened insomnia, falling asleep without warning, convoluted thought processes, uncontrollable kicking and jerking, etc. I really could have done without this. Only 1-1/2 weeks into 9 week taper. Scared, but determined. I want this drug out of my body. I want to try the Prozac again at a higher dose. As always, please share and donate if able. Every dollar matters. Bless y’all for your caring and support! http://www.youcaring.com/AlwaysKeepFighting

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s